Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 89, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 1, 2014, 5:48 PM EDT for Lawrence County, Martin County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2014, 5:48 PM EDT (21:48 UTC)
- Expired
- Jul 1, 2014, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lawrence County, IN, Martin County, IN
The radar
The Louisville radar (KLVX), 102 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
484
WUUS53 KIND 012148
SVRIND
INC093-101-012230-
/O.NEW.KIND.SV.W.0089.140701T2148Z-140701T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
548 PM EDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
EAST CENTRAL MARTIN COUNTY IN SOUTHWEST INDIANA...
* UNTIL 630 PM EDT
* AT 545 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF SHOALS...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD...WILLIAMS...SILVERVILLE...AVOCA...OOLITIC...MITCHELL...
SPRING MILL STATE PARK...TUNNELTON AND HELTONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3867 8673 3884 8680 3899 8628 3876 8627
3874 8629 3868 8667
TIME...MOT...LOC 2148Z 256DEG 30KT 3873 8668
HAIL...1.00IN
WIND...60MPH
$$
PUMA2 follow-up statements
555
WWUS53 KIND 012207
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 PM EDT TUE JUL 1 2014
INC093-101-012230-
/O.CON.KIND.SV.W.0089.000000T0000Z-140701T2230Z/
MARTIN IN-LAWRENCE IN-
607 PM EDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAWRENCE AND
EAST CENTRAL MARTIN COUNTIES UNTIL 630 PM EDT...
AT 604 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF BEDFORD...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...AVOCA...OOLITIC...MITCHELL...SPRING MILL STATE PARK...
TUNNELTON AND HELTONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3867 8673 3887 8670 3899 8628 3884 8628
3876 8627 3874 8629
TIME...MOT...LOC 2207Z 257DEG 19KT 3874 8657
HAIL...1.00IN
WIND...60MPH
$$
PUMA593
WWUS53 KIND 012229
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
629 PM EDT TUE JUL 1 2014
INC093-101-012239-
/O.EXP.KIND.SV.W.0089.000000T0000Z-140701T2230Z/
MARTIN IN-LAWRENCE IN-
629 PM EDT TUE JUL 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE AND EAST CENTRAL
MARTIN COUNTIES WILL EXPIRE AT 630 PM EDT/530 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LIGHTNING IS STILL POSSIBLE WIT THIS STORM. WHEN THUNDER ROARS GO
INDOORS!
LAT...LON 3867 8673 3887 8670 3899 8628 3884 8628
3876 8627 3874 8629
TIME...MOT...LOC 2229Z 262DEG 22KT 3875 8637
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:23 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 1, 4:23 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 423 PM EDT TUE JUL 1 2014 .UPDATE... AVIATION SECTIONS UPDATED. && .SYNOPSIS... ISSUED AT 252 PM EDT TUE JUL 1 2014 FRONTAL BOUNDARY IS PASSING THROUGH THE AREA THIS AFTERNOON...AND MAY STILL BE ABLE TO TRIGGER A THUNDERSTORM OR TWO ACROSS THE SOUTH/SOUTHEASTERN FORECAST AREA THIS AFTERNOON AND EARLY THIS EVENING BEFORE THE FRONT EXITS AND INSTABILITY WANES. DRY WEATHER EXPECTED TONIGHT INTO EARLY TOMORROW. THE UPPER TROUGH WILL SWING THROUGH THE AREA TOMORROW AND MAY SPARK SOME SHOWERS. SURFACE HIGH PRESSURE WILL THEN BUILD INTO THE AREA AND DOMINATE THE REGION THROUGH AT LEAST THE FIRST PART OF THE WEEKEND...WITH COOLER TEMPERATURES AND DRY WEATHER THE RESULT. && .NEAR TERM /TONIGHT/... ISSUED AT 252 PM EDT TUE JUL 1 2014 PER DEWPOINT OBS AND SATELLITE IMAGERY...FRONT IS CURRENT FROM MUNCIE TO VINCENNES AND MAKING GRADUAL PROGRESS THROUGH THE AREA. STILL COULD SEE A STORM POP UP HERE AND THERE ALONG IT AND WILL KEEP SLIGHT CHANCE POPS IN PLACE THROUGH THE EARLY EVENING ACROSS SOUTHEASTERN FORECAST AREA BEFORE INSTABILITY WANES AFTER THE END OF HEATING. VAST MAJORITY OF THE OVERNIGHT WILL BE DRY. ON TEMPS...CONSENSUS NUMBERS LOOKED REASONABLE BASED ON UPSTREAM NUMBERS. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... ISSUED AT 252 PM EDT TUE JUL 1 2014 UPPER TROUGH HAS SLOWED DOWN A BIT BUT ANY SHOWERS ALONG WITH IT SHOULD STILL BE LARGELY INSTABILITY DRIVEN...SO WILL ONLY CARRY SLIGHT CHANCE POPS DURING THE DAY TOMORROW. HIGH PRESSURE WILL QUICKLY BUILD INTO THE AREA AND REMAINDER OF SHORT TERM WILL BE DRY. MOS BLEND LOOKED REASONABLE BASED ON LOW LEVEL THICKNESSES AND FEW CHANGES WERE REQUIRED. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ISSUED AT 216 PM EDT TUE JUL 1 2014 MAIN FOCUS ON THE EXTENDED WILL BE ON TEMPERATURES AND POPS. MODELS IN GENERALLY AGREEMENT THAT SURFACE HIGH PRESSURE AND NORTHWEST FLOW ALOFT WILL KEEP IT DRY THROUGH SATURDAY NIGHT WITH SLIGHTLY BELOW NORMAL TEMPERATURES PER THE REGIONAL ALLBLEND. THEN...MODELS ARE NOW TRENDING FASTER WITH BRINGING TROUGHINESS TO THE UPPER MIDWEST AND GREAT LAKES. IN ADDITION...THE SURFACE HIGH WILL SHIFT TO THE EAST ALLOWING FOR A WARM AND MOIST FLOW. THIS SHOULD HELP RETURN TEMPERATURES TO NORMAL IN THE MID TO UPPER 80S BY MONDAY WITH THUNDERSTORM CHANCES BY SUNDAY. LEFT THUNDERSTORM CHANCES IN THROUGH TUESDAY AHEAD OF A SLOW MOVING FRONTAL SYSTEM TO THE NORTHWEST. && .AVIATION /DISCUSSION FOR THE 072100Z IND TAF UPDATE/... VFR CONDITIONS ARE EXPECTED TO CONTINUE. ATTM...TSRA NOT EXPECTED AT IND AS DEW POINT TEMPS CONTINUE TO FALL...NOW REACHING THE LOWER 70S. TSRA DEVELOPMENT SHOULD BE CONFINED SOUTH OF INDIANAPOLIS...IN THE HUMID AIR MASS WHERE DEW POINTS REMAIN IN THE UPPER 60S TO AROUND 70. ONLY MINOR CHANGES TO ONGOING TAF BASED UPON LATEST OBSERVATIONAL TRENDS. PREVIOUS DISCUSSION BELOW /DISCUSSION FOR 011800Z TAF ISSUANCE/... ISSUED AT 1240 PM EDT TUE JUL 1 2014 VFR CONDITIONS EXPECTED WITH BROKEN AFTERNOON DIURNAL CU THIS AFTERNOON. WOULD NOT COMPLETELY RULE OUT A SHOWER OR STORM ESPECIALLY AT BMG...WHICH IS CLOSER TO THE DEPARTING OUTFLOW BOUNDARY NEAR THE OHIO RIVER. HOWEVER...CHANCES TOO LOW TO MENTION. AC AND MORE VFR CU WILL MOVE IN FROM THE NORTHWEST TONIGHT. WINDS WILL CONTINUE FROM THE WEST 10 TO 15 KNOTS THIS AFTERNOON AND DROP TO 6 KNOTS OR LESS AFTER 01Z BEFORE INCREASING TO AROUND 10 KNOTS AFTER 16Z WEDNESDAY. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NIELD NEAR TERM...NIELD SHORT TERM...NIELD LONG TERM...MK AVIATION...MK/JP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 1, 4:08 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 408 PM EDT TUE JUL 1 2014 INZ021-028>031-035>049-022015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- 408 PM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: A COLD FRONT WILL BRING DRIER AIR INTO THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THERE ARE LOW CHANCES FOR STORMS SUNDAY THROUGH MONDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. DISCUSSION: A FEW UPPER LEVEL SYSTEMS COULD BRING SOME THUNDERSTORMS SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>057-060>065-022015- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR- 408 PM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EVENING. SOME OF THE STORMS COULD BE STRONG. HAZARDS: LIGHTNING. BRIEF HEAVY DOWNPOURS. WIND GUSTS OVER 40 MPH. TIMING: BEFORE 1100 PM. DISCUSSION: A COLD FRONT WILL BRING THE CHANCE FOR THUNDERSTORMS INTO THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THERE ARE LOW CHANCES FOR STORMS SUNDAY THROUGH MONDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. DISCUSSION: A FEW UPPER LEVEL SYSTEMS COULD BRING SOME THUNDERSTORMS SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ067>072-022015- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 408 PM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING. A FEW STORMS MAY BECOME SEVERE. HAZARDS: LIGHTNING. DAMAGING WINDS. LARGE HAIL. BRIEF HEAVY DOWNPOURS. TIMING: BEFORE 1100 PM. DISCUSSION: A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THERE ARE LOW CHANCES FOR STORMS SUNDAY THROUGH MONDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. DISCUSSION: A FEW UPPER LEVEL SYSTEMS COULD BRING SOME THUNDERSTORMS SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS OR HAIL. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 1, 5:38 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
538 PM EDT TUE JUL 1 2014
INZ069-070-012215-
LAWRENCE-MARTIN-
538 PM EDT TUE JUL 1 2014
...STRONG THUNDERSTORM ADVISORY FOR WESTERN LAWRENCE AND CENTRAL
MARTIN COUNTIES UNTIL 615 PM EDT...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHOALS...OR 18 MILES SOUTHWEST OF BEDFORD...
MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BEDFORD...
INDIAN SPRINGS...
HURON...
WILLIAMS...
SILVERVILLE...
MITCHELL...
TUNNELTON...
SPRING MILL STATE PARK...
OOLITIC...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3862 8683 3878 8691 3892 8647 3870 8638
3868 8650 3868 8667 3865 8668
TIME...MOT...LOC 2138Z 252DEG 20KT 3872 8677
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:29 AM EDT | Special Weather Statement | IND | Carroll, Fountain, Tippecanoe, Warren | 46 min |
| Jul 1, 1:06 AM EDT | Special Weather Statement | IND | Boone, Clinton, Fountain, Howard, Montgomery, Parke and 2 more | 39 min |
| Jul 1, 1:37 AM EDT | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Putnam | 23 min |
| Jul 1, 1:43 AM EDT | Special Weather Statement | IND | Boone, Hamilton, Tipton | 47 min |
| Jul 1, 1:55 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Johnson, Marion, Montgomery, Putnam | 50 min |
| Jul 1, 2:14 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Madison, Marion | 31 min |
| Jul 1, 2:31 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Hamilton, Hancock, Henry and 6 more | 59 min |
| Jul 1, 3:07 AM EDT | Special Weather Statement | IND | Bartholomew, Brown, Jackson, Jennings | 38 min |
| Jul 1, 3:29 AM EDT | Special Weather Statement | IND | Decatur | 31 min |
| Jul 1, 5:38 PM EDT | Special Weather Statement | IND | Lawrence, Martin | 37 min |
| Jul 1, 6:55 PM EDT | Areal Flood Advisory | IND | Lawrence, Martin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.